Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)


Winding number and the number of real zeros of a function

Authors: Lieven Smits and Willem Kuyk
Journal: Proc. Amer. Math. Soc. 114 (1992), 981-987
MSC: Primary 26C10; Secondary 12D10
MathSciNet review: 1054162
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: The theorem in this paper shows that the number of real simple zeros of a function of the form $ f(x) = q(x) + ax + b,x \in \mathbb{R}$, for not too wild $ q(x)$ can be obtained counting the winding number of a closed plane curve about the point $ (a,b)$.

References [Enhancements On Off] (What's this?)

  • [1] W. Kuyk and L. Smits, On the geometries of the rational unfoldings of $ {X^k}$, Acta Appl. Math. (to appear).

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 26C10, 12D10

Retrieve articles in all journals with MSC: 26C10, 12D10

Additional Information

PII: S 0002-9939(1992)1054162-1
Article copyright: © Copyright 1992 American Mathematical Society